Alert archive / Ohio / Flash Flood Warnings in 2018
Flash Flood Warning 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 26, 2018, 8:02 PM EDT for Carroll County, Tuscarawas County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2018, 8:02 PM EDT (00:02 UTC)
- Expired
- May 26, 2018, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, OH, Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 97 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
435
WGUS51 KPBZ 270002
FFWPBZ
OHC019-157-270300-
/O.NEW.KPBZ.FF.W.0008.180527T0002Z-180527T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
802 PM EDT SAT MAY 26 2018
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
West central Carroll County in east central Ohio...
Northern Tuscarawas County in east central Ohio...
* Until 1100 PM EDT.
* At 802 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 2 to 2.5 inches.
ADDITIONAL RAINFALL...Up to 1 to 2 inches.
* Some locations that may experience flooding include...
New Philadelphia... Dover...
Strasburg... Sugarcreek...
Bolivar... Mineral City...
Dellroy... Parral...
Zoar... Atwood Lake...
This includes Interstate 77 in Ohio between mile markers 82 and 94.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4063 8166 4065 8147 4067 8146 4066 8144
4065 8145 4065 8132 4064 8122 4053 8118
4053 8126 4049 8127 4051 8167
$$
SKH1 follow-up statement
060
WGUS71 KPBZ 270058
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
858 PM EDT SAT MAY 26 2018
OHC019-157-270300-
/O.CON.KPBZ.FF.W.0008.000000T0000Z-180527T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll OH-Tuscarawas OH-
858 PM EDT SAT MAY 26 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WEST CENTRAL CARROLL AND NORTHERN TUSCARAWAS COUNTIES...
At 855 PM EDT, radar indicated heavy rain is tapering off in the
warned area but runoff will continue for several hours.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... 2.5 to 3.0 inches.
ADDITIONAL RAINFALL...1/4 to 1/2 inch.
Some locations that may experience flooding include...
New Philadelphia... Dover...
Strasburg... Sugarcreek...
Bolivar... Mineral City...
Dellroy... Parral...
Zoar... Atwood Lake...
This includes Interstate 77 in Ohio between mile markers 82 and 94.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4063 8166 4065 8147 4067 8146 4066 8144
4065 8145 4065 8132 4064 8122 4053 8118
4053 8126 4049 8127 4051 8167
$$
SKHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:29 PM EDT, 33 minutes earlier.
Area forecast discussion, May 26, 7:29 PM EDT, 33 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Pittsburgh PA 729 PM EDT Sat May 26 2018 .SYNOPSIS... Warm and humid weather can be expected for the remainder of the holiday weekend, but rain chances should decline on Monday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Shower and thunderstorm coverage is expected to increase this evening with approach of a shortwave trough; however, intensity will be limited by marginal instability, compromised by warm mid levels, as well as relatively weak forcing and an overall weak wind field. These limitations will be offset by an increasing moisture profile and eventually warm rain processes as the warm layer is projected to exceed 10 kft later this eve. Conditions thus look favorable for locally heavy downpours. The moisture will limit the temperature dropoff so overnight lows were again progged well above the averages. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Showers and storm coverage will diminish on Sunday in the wake of the shortwave, passage of which will not degrade regional warmth and humidity. Convection potential for Monday and Tuesday looks to be capped as broad upper high pressure builds over the region. Pattern thus favors continued above average temperature. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Warm and humid conditions are expected through the extended with daily chances for showers and storms as low pressure currently over the gulf is progged to impact the region during the second half of the week. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Sct to nmrs shra and tsra will plague the region tonight as a shortwave trough crosses the region. Expect MVFR with lcl IFR in locally heavy rainfall. Terminals that receive rainfall will have the better chance for persistent restriction in the form of fog and stratus through the peri-dawn of Sunday. Improvement back to VFR is then expected through midday Sunday with declining shower activity. OUTLOOK... General VFR can be expected into midweek outside of isolated to scattered convection. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. && 15
Hazardous weather outlook, May 26, 4:16 AM EDT, 15 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 416 AM EDT Sat May 26 2018 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-270830- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 416 AM EDT Sat May 26 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 26, 5:09 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
509 PM EDT SAT MAY 26 2018
OHZ039>041-049-050-262145-
Jefferson-Tuscarawas-Harrison-Columbiana-Carroll-
509 PM EDT SAT MAY 26 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL WILL AFFECT
NORTHEASTERN HARRISON...NORTHWESTERN JEFFERSON...SOUTHWESTERN
COLUMBIANA...CARROLL AND NORTHEASTERN TUSCARAWAS COUNTIES...
At 508 PM EDT, a strong thunderstorm was located near Waynesburg, or
10 miles west of Carrollton, moving east at 25 mph.
Hail up to the size of nickels is possible with this storm.
Locations impacted include...
Carrollton... Salineville...
Malvern... Mineral City...
Bergholz... Amsterdam...
Dellroy... Sherrodsville...
Mechanicstown... Atwood Lake...
Kilgore... Leesville Lake Park...
LAT...LON 4065 8136 4065 8124 4070 8124 4062 8080
4036 8093 4054 8141
TIME...MOT...LOC 2108Z 290DEG 22KT 4061 8128
SKHSpecial weather statement, May 26, 5:59 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
559 PM EDT SAT MAY 26 2018
OHZ057-262245-
Muskingum-
559 PM EDT SAT MAY 26 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND HEAVY
RAIN WILL AFFECT SOUTHERN MUSKINGUM COUNTY...
At 558 PM EDT, a strong thunderstorm was located near South
Zanesville, or 7 miles southwest of Zanesville, moving east at 20
mph.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Small hail is possible with this storm.
Locations impacted include...
Zanesville... New Concord...
South Zanesville... North Zanesville...
Philo... Pleasant Grove...
Fultonham... Norwich...
Cannelville... High Hill...
Chandlersville... Ruraldale...
This includes Interstate 70 in Ohio between mile markers 145 and
169.
LAT...LON 4001 8173 3976 8173 3977 8207 3982 8208
3982 8217 3991 8216 3991 8219 3998 8219
TIME...MOT...LOC 2158Z 265DEG 15KT 3985 8210Special weather statement, May 26, 6:51 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
651 PM EDT SAT MAY 26 2018
OHZ039-040-262330-
Tuscarawas-Carroll-
651 PM EDT SAT MAY 26 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND HEAVY RAIN
WILL AFFECT WEST CENTRAL CARROLL AND NORTHERN TUSCARAWAS COUNTIES...
At 651 PM EDT, a strong thunderstorm was located over Strasburg, or
near Dover, moving east at 10 mph.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Hail up to the size of nickels is possible with this storm.
Locations impacted include...
New Philadelphia... Dover...
Strasburg... Sugarcreek...
Bolivar... Mineral City...
Parral... Zoar...
Atwood Lake...
This includes Interstate 77 in Ohio between mile markers 81 and 94.
LAT...LON 4064 8162 4065 8147 4067 8146 4067 8145
4066 8144 4065 8145 4065 8126 4048 8127
4050 8162
TIME...MOT...LOC 2251Z 270DEG 8KT 4056 8153
SKHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:28 PM EDT | Special Weather Statement | PBZ | Carroll | 47 min |
| May 26, 11:50 PM EDT | Areal Flood Advisory | PBZ | Belmont | 115 min |
Nearby
Flash Flood Warnings in Ohio, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.